MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180520
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30942962) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure targeting a left posterior communicating artery (pcom) aneurysm with normal anatomy using a cerebase (unknown catalog and lot number), a sofia¿ 6f intermediate catheter (microvention) and a total of six coils.It was reported that three of the six coils ¿got stuck in the microcatheter and could not be removed.¿ the three coils were: a 6mm x 25cm deltafill 18 (dlf180625 / 30719513), a 5mm x 20cm deltafill 18 (dlf180520 / 30942962), and a 4mm x 10cm deltafill 10 (dlf100410 / 30871956).It was reported that ¿when trying to pull the first coil [the 6mm x 25cm deltafill 18 (dlf180625 / 30719513)] out of the concomitant sl-10® microcatheter (stryker), the pusher wire tore off and the coil became stuck in the microcatheter.The microcatheter therefore, had to be removed.It was reported that prior to this coil, the previous three coils ¿could be pushed through the same [microcatheter].¿ this first sl-10® microcatheter (stryker) was not saved.The same incident occurred twice more during coil embolization with the 5mm x 20cm deltafill 18 (dlf180520 / 30942962), and a 4mm x 10cm deltafill 10 (dlf100410 / 30871956).Once with another sl-10® microcatheter (stryker) and once with an echelon¿ 14 microcatheter (medtronic).¿here too, the microcatheter had to be removed each time and replaced with new microcatheter.¿ the procedure was reported as successfully completed with no negative patient impact.There was a 25-minute procedure delay reported.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07-nov-2024.[additional information]: on 07-nov-2024, additional information was received.Per the information, the patient is a 71-year-old caucasian female with a history of hypertension, type 2 diabetes, atrial fibrillation, and cholesteatoma.The information indicated that ¿microcatheters were continuously flushed with heparinized saline at full speed all the time.¿ when the coils were removed, there were no appearance of obvious stretching observed.None of the coils became separated into two or more pieces.There were no visible kinks nor other issues observed on the concomitant sl-10 and echelon 14 microcatheters.Regarding the 25-minute procedure extension and whether the physician considered this to be clinically significant, the information indicated the following: ¿prolongation of procedure increases risk of complications notably embolism.Patient had three small emboli in dwi [diffusion-weighted imaging], but it is impossible to say if these were contributed by the prolongation.¿ micro-coil impediment in microcatheter with loss of cerebral target position and premature detachment in microcatheter during removal, are both known complications associated with coil endovascular procedures.Both events present potential for patient harm, as loss of microcatheter target position in the intracranial vasculature will require re-accessing the target site with increased potential for vessel trauma, vessel spasm, and/or ischemia/infarct.In this case, the events resulted in a 25-minute procedural delay which the physician considered to be clinically significant.It was further commented, the ¿patient had three small emboli in dwi [diffusion-weighted imaging], but it is impossible to say if these were contributed by the prolongation.¿ since the alleged device deficiencies resulted in a critical procedural prolongation which may have contributed to thrombus formation, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Updated sections: a.2, a.3a, a.4, a.5, a.6, b.4, b.7, g.3, g.6, h.1, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 05-nov-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 5mm x 20cm deltafill 18 was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the coil was returned inside the concomitant echelon¿ 14 microcatheter (medtronic).A lab sample syringe was used to flush the device, but significant resistance was encountered.An attempt was made to remove the 5mm x 20cm deltafill 18, but the attempt was not successful.The device subsequently underwent inspection via x-ray, which revealed that the embolic coil was severely stretched, and still remained attached to the resistance heating (rh) coil.No other damage was observed on the device.The reported issue that the coil that could not be pushed through was confirmed based on the condition of the returned device.However, since the coil was still attached to the resistance heating, the concern of a prematurely detached coil cannot be confirmed.The observed stretching of the coil was not mentioned in the original complaint, but it may have resulted from the impeded condition encountered during the procedure.Coil stretching can occur when excessive force is inadvertently applied during handling.According to the risk documentation, friction and difficulty advancing the coil are potential issues during microcoil placement, especially if a continuous saline flush is not maintained, which can lead to coil stretching.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30942962) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contains the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20524980
Report Number3008114965-2024-00986
Device Sequence Number7983595
Product Code KRD
UDI-Device Identifier10886704076926
UDI-Public(01)10886704076926(11)221025(17)250930(10)30942962
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberDLF180520
Device Lot Number30942962
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/05/2024
11/07/2024
12/04/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/05/2024
11/08/2024
12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER); SOFIA¿ 6F INTERMEDIATE CATHETER (MICROVENTION); UNKCEREBASE
Patient Age72 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite